MAUDE Adverse Event Report: BREAS MEDICAL AB VIVO 45 LS; VENTILATOR

BREAS MEDICAL AB VIVO 45 LS; VENTILATOR
Model Number 230000
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Use of Device Problem (1670)
Health Effect - Clinical Codes Dyspnea (1816); Burning Sensation (2146); Polydipsia (2604); Salivary Gland Problem (4484); Dry Mouth (4485)
Date of Event 02/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Breas medical investigated a user report (mdr #mw5167521) involving a vivo 45 ls ventilator (sn: (b)(6), used by a patient following hospital discharge.The report described multiple issues related to the setup of the device on the patient, including bypassed pre-use tests, lack of humidification, excessive air pressure, and patient discomfort, reportedly resulting in icu admission.The device was identified as having been newly deployed by the dme provider.Post-event, the device was evaluated by the dme and found to function within specifications.The device was subsequently issued to another patient.No device malfunction has been identified based on available data.Reported concerns such as excessive pressure and inadequate humidification appear consistent with potential use error (e.G., incorrect pressure settings and use of and inadequate external humidifier).The fisher & paykel hc150 humidifier (listed as concomitant device) is not confirmed as a compatible accessory although it is cleared for a compatible indication for use.The presence of a preventive maintenance sticker was attributed to standard dme setup protocol and not indicative of prior use or servicing.The device has not been returned to breas for inspection.The investigation included review of complaint files, dhr, manuals, and dme follow-up.No changes to device labeling or design are currently deemed necessary, as existing instructions address setup and accessory compatibility.
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) hospital (b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted piedmont walton's dme, rotech, after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed too high; the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Additional Manufacturer Narrative
Breas medical investigated a user report (mdr #mw5167521) involving a vivo 45 ls ventilator (sn: (b)(6)), used by a patient following hospital discharge.The report described multiple issues related to the setup of the device on the patient, including bypassed pre-use tests, lack of humidification, excessive air pressure, and patient discomfort, reportedly resulting in icu admission.The device was identified as having been newly deployed by the dme provider.Post-event, the device was evaluated by the dme and found to function within specifications.The device was subsequently issued to another patient.No device malfunction has been identified based on available data.Reported concerns such as excessive pressure and inadequate humidification appear consistent with potential use error (e.G., incorrect pressure settings and use of and inadequate external humidifier).The fisher & paykel hc150 humidifier (listed as concomitant device) is not confirmed as a compatible accessory although it is cleared for a compatible indication for use.The presence of a preventive maintenance sticker was attributed to standard dme setup protocol and not indicative of prior use or servicing.The device has not been returned to breas for inspection.The investigation included review of complaint files, dhr, manuals, and dme follow-up.No changes to device labeling or design are currently deemed necessary, as existing instructions address setup and accessory compatibility.
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted (b)(6) dme, (b)(6), after noticing no humidification of the o2.(b)(6) advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The (b)(6) rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high, the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) hospital (b)(6).Involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt's home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 minutes behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted (b)(6), after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high; the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a (b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's: no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) hospital (b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following.Description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home.When the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted piedmont walton's dme, rotech, after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high; the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at piedmont walton hospital (monroe, ga) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted piedmont walton's dme, rotech, after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high, the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Breas medical investigated a user report (mdr #mw5167521) involving a vivo 45 ls ventilator (sn: (b)(6)), used by a patient following hospital discharge.The report described multiple issues related to the setup of the device on the patient, including bypassed pre-use tests, lack of humidification, excessive air pressure, and patient discomfort, reportedly resulting in icu admission.The device was identified as having been newly deployed by the dme provider.Post-event, the device was evaluated by the dme and found to function within specifications.The device was subsequently issued to another patient.No device malfunction has been identified based on available data.Reported concerns such as excessive pressure and inadequate humidification appear consistent with potential use error (e.G., incorrect pressure settings and use of and inadequate external humidifier).The fisher & paykel hc150 humidifier (listed as concomitant device) is not confirmed as a compatible accessory although it is cleared for a compatible indication for use.The presence of a preventive maintenance sticker was attributed to standard dme setup protocol and not indicative of prior use or servicing.The device has been returned to breas for inspection and the investigatio is ongoing.The investigation included review of complaint files, dhr, manuals, and dme follow-up and will now conclude with a full inspection and testing of the device.
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) hospital (b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted (b)(4), rotech, after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high, the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Additional Manufacturer Narrative
Breas medical investigated a user report (mdr #mw5167521) involving a vivo 45 ls ventilator (sn: (b)(6), used by a patient following hospital discharge.The report described multiple issues related to the setup of the device on the patient, including bypassed pre-use tests, lack of humidification, excessive air pressure, and patient discomfort, reportedly resulting in icu admission.The device was identified as having been newly deployed by the dme provider.Post-event, the device was evaluated by the dme and found to function within specifications.The device was subsequently issued to another patient.No device malfunction has been identified based on available data.Reported concerns such as excessive pressure and inadequate humidification appear consistent with potential use error (e.G., incorrect pressure settings and use of and inadequate external humidifier).The fisher & paykel hc150 humidifier (listed as concomitant device) is not confirmed as a compatible accessory although it is cleared for a compatible indication for use.The presence of a preventive maintenance sticker was attributed to standard dme setup protocol and not indicative of prior use or servicing.The device has been returned to breas for inspection and the investigatio is ongoing.The investigation included review of complaint files, dhr, manuals, and dme follow-up and will now conclude with a full inspection and testing of the device.
 
Event or Problem Description
On may 14, 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury(b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted (b)(6), after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high, the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Event or Problem Description
On (b)(6) 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted piedmont walton's dme, rotech, after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high; the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Breas medical investigated a user report (mdr #mw5167521) involving a vivo 45 ls ventilator (sn: (b)(6)), used by a patient following hospital discharge.The report described multiple issues related to the setup of the device on the patient, including bypassed pre-use tests, lack of humidification, excessive air pressure, and patient discomfort, reportedly resulting in icu admission.The device was identified as having been newly deployed by the dme provider.Post-event, the device was evaluated by the dme and found to function within specifications.The device was subsequently issued to another patient.No device malfunction has been identified based on available data.Reported concerns such as excessive pressure and inadequate humidification appear consistent with potential use error (e.G., incorrect pressure settings and use of and inadequate external humidifier).The fisher & paykel hc150 humidifier (listed as concomitant device) is not confirmed as a compatible accessory although it is cleared for a compatible indication for use.The presence of a preventive maintenance sticker was attributed to standard dme setup protocol and not indicative of prior use or servicing.The device has been returned to breas for inspection and the investigatio is ongoing.The investigation included review of complaint files, dhr, manuals, and dme follow-up and will now conclude with a full inspection and testing of the device.Breas has concluded the investigation and determined that there is no fault found with the device.There is no indication the device caused or contributed to an adverse event.Detailed investigation is attached.
 
Event or Problem Description
On (b)(6) 2025, breas received a copy of a user facility mdr from fda (#mw5167521) regarding an alleged incident leading to serious injury at (b)(6) hospital (b)(6) involving a vivo 45 ls device on (b)(6) 2025 and the following description: "a 78 yr.Old hospitalized female patient (pt.) and family were informed by hospital the pt.Was waiting on arrival of bipap machine before allowed discharge.Hospital's durable medical equipment (dme) contractor arrived with a portable machine the pt.And family assumed was the bipap.The pt.And family were instructed to bypass the leak test, for the pt.To use the dme providers fitted mask and parts accompanying the machine.Copies of orders were requested for ensuring info accuracy.The pt.Was told the dme provider would bring copies to the pt.'s home when the tech come to set-up the modem that was required for monitoring compliance.On the first night home the machine pre-use leak test did not pass; family noticed a sticker on the machine indicating "preventive maintenance" as done.The time showed approximately 2 mins behind.Family was concerned due to red flags indicated during the demonstration at the hospital when the machine was connected by the demonstrator to an oxygen port that showed 0 liter output.The instruction to bypass the pre-use leak test was another red flag as well as the 'bipapa' system showing 2 minutes behind, yet labeled for preventive maintenance being completed on a purportedly "new" bipap.The instructions were adhered to.The discharged pt.Woke up several times during the night complaining of extreme thirst, dried sinus, and difficulty breathing.The 2nd night was just as bad.The family contacted piedmont walton's dme, rotech, after noticing no humidification of the o2.Rotech advised purchasing a water -based salve to put under the nose, and stated they could not come during the weekend but said they would let the area rep know about the missing humidified air.By the 3rd night the discharged pt.Complained of burning sensation down the back of her throat, removed the mask and was not able to use the machine.The rotech rep that came out set-up the 'bipap' with new humidification equipment comprised of a hot plate, new hose, and cannister for water.The user manual, reviewed after the rep left, shows the new equipment is an rx only fisher & paykel healthcare hc150 system designed for use only with the specified listed equipment.The 'bipap,' is not in that list, and is actually breas medical vivo 45 ls "life support" ventilator programmable for various 'treatment mode' settings.Neither the discharged pt.Or the concerned family were aware of any of this until further review of public info after last usage and contacting breas medical number listed in the fda's recall.During the last usage attempts, the ventilator air pressure seemed to high, the elderly female's cheeks were blowing like a dogs with its head out a window & the humidified air commenced to blowing hot humid air straight into the mask of a sick elderly woman's face.And now she is in icu in another hospital with further complications.The family is concerned for public health with lingering questions over this referred dme provider, that requested signature for a $(b)(6) bill in the discharged pt's home, who also happens to be a medicare recipient that was pressured by the only company working in the hospital, one they contract with, to sign onto their palliative care program.This occurred days before the hospital providers were able to process test after 3 attempts at a decent urine catch sample, two of which were chunked from being collected out of bedside commode plastic bags.The pressure to sign onto palliative/hospice umbrella was relentless despite their patient and a family member advocate repeatedly expressing their patient's - no.Lastly their discharged pt.Was illegally coded under a dnr (do not resuscitate), after hospital's rendition of 'life saving' measure from a bad spo2 (oxygen saturation) reading of 46 when they slapped their 'bipap' mask onto a breathing human able to vocalize pain from missed arterial punctures through the mask and - trauma.Their discharged pt.Expressed wanting to live twice to the pa that kneeled to ask during this fiasco.Please contact for additional details as the family is glad to give it, including video footage.Small image shaped like a building silhouette and adjacent to this date: (b)(6) 2024."which time? dme".In icu (intensive care unit) right now.".

Brand Name
VIVO 45 LS
Common Device Name
VENTILATOR
Manufacturer (Section D)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotland SE-43 533
SW  SE-43533
Manufacturer (Section G)
BREAS MEDICAL AB
foretagsvagen 1
molnlycke, vastra gotland 43533
SW   43533
Manufacturer Contact
ivan liljegren
foretagsvagen 1
molnlycke, vastra gotland 43533
SW   43533
MDR Report Key22205125
Report Number9617566-2025-00005
Device Sequence Number12691417
Product Code NOU
UDI-Device Identifier07321822300004
UDI-Public(01)07321822300004(11)241001
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193586
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number230000
Device Catalogue Number230016
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/14/2025
05/14/2025
05/14/2025
05/14/2025
05/14/2025
05/14/2025
05/14/2025
05/14/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/24/2025
08/13/2025
09/12/2025
10/10/2025
11/10/2025
12/10/2025
01/09/2026
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; 'BIPAP' MASK.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.; FISHER & PAYKEL (F&P) HC150 HUMIDIFIER.
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age78 YR
Patient SexFemale
Patient Weight44 KG